Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 12, 2010, 5:36 AM CDT for 4 counties in Minnesota. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2010, 5:36 AM CDT (10:36 UTC)
- Expired
- Apr 12, 2010, 6:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 58.0 mph
Counties Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN
The radar
The Sioux Falls radar (KFSD), 54 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 5:45 AM CDT | HAIL 1 | 4 Se Edgerton, MN | HAIL COVERED THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2891 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
838
WUUS53 KFSD 121036
SVRFSD
MNC101-105-117-133-121100-
/O.NEW.KFSD.SV.W.0002.100412T1036Z-100412T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
536 AM CDT MON APR 12 2010
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MURRAY COUNTY IN SOUTHWEST MINNESOTA...
NORTHWESTERN NOBLES COUNTY IN SOUTHWEST MINNESOTA...
SOUTHEASTERN PIPESTONE COUNTY IN SOUTHWEST MINNESOTA...
NORTHEASTERN ROCK COUNTY IN SOUTHWEST MINNESOTA...
* UNTIL 600 AM CDT
* AT 535 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR HARDWICK...OR 10 MILES NORTH OF
LUVERNE...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EDGERTON AROUND 555 AM CDT...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE KENNETH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SIOUX FALLS.
&&
LAT...LON 4398 9606 4377 9592 4372 9626 4376 9633
4384 9633
TIME...MOT...LOC 1035Z 244DEG 19KT 4380 9623
WIND...HAIL <58MPH 1.00IN
$$
LIEBLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:37 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 12, 3:37 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 337 AM CDT MON APR 12 2010 .DISCUSSION... STRONG MOISTURE RETURN SPARKING A FEW THUNDERSTORMS OVER THE SOUTHEASTERN PART OF THE CWA...BUT WITH ONLY MINOR INSTABILITY...LIFTED INDICES AROUND -2 TO -3 C AND CAPE VALUES FROM ABOUT 850-900MB RUNNING ABOUT 300-500 J/KG NOT EXPECTING ANYTHING MORE THAN SMALL HAIL FROM THESE STORMS. A COUPLE HAILSTONES COULD SNEAK UP CLOSE TO THE SIZE OF A QUARTER BUT SHOULD BE FEW AND FAR BETWEEN. THIS INSTABILITY/MOISTURE ADVECTION CONTINUES THROUGH MUCH OF THE DAY TODAY SO THERE MAY BE SCATTERED THUNDERSTORMS...ESPECIALLY NORTH OF I90 AFTER ABOUT 15Z INTO THE EARLY EVENING. CAPE AND LIFTED INDEX VALUES DO BECOME A LITTLE MORE SUPPORTIVE OF SEVERE WEATHER...ABOUT -6 TO -7 C AND 1000-1500 J/KG. WHAT COULD BEGIN TO WORK AGAINST THUNDERSTORM DEVELOPMENT BY LATE AFTERNOON INTO THE EVENING WILL BE DECREASING UPPER LEVEL SUPPORT. BY TONIGHT...THE SFC WARM FRONT LIKELY TO BE AROUND HIGHWAY 81 OR 14 WITH THE 925MB FRONT IN NORTHEAST SD. AT THE SAME TIME...STRONG UPPER LEVEL RIDGING DEVELOPS SO ANY ACTIVITY THAT COULD GO ALONG THESE BOUNDARIES LIKELY TO BE SUPPRESSED BY LACK OF UPPER LEVEL SUPPORT. THE CHANCE FOR THUNDERSTORMS ALSO LOOKING A LITTLE STRAINED ON TUESDAY AS THE UPPER LEVEL WAVE IS WELL TO THE WEST AND THE CWA IS DEEP INTO THE WARM SECTOR WITH LITTLE TO FOCUS ACTIVITY. AS THE MAIN WAVE EJECTS IT LOOKS LIKE A LINE OF THUNDERSTORMS WILL DEVELOP IN CENTRAL SD AHEAD OF THE INCOMING COLD FRONT. WILL KEEP A 20-30 POP GOING WEST OF THE JAMES FOR THE AFTERNOON THEN SWING THROUGH AN AREA OF 40 TO 60 POPS ACROSS THE CWA TUESDAY NIGHT INTO WEDNESDAY MORNING AS THE WAVE AND FRONT SHIFT EASTWARD. THE MAIN CRUX OF THE UPPER LEVEL SUPPORT DOES MOVE NORTHEAST HOWEVER...SO THE COVERAGE OF THUNDERSTORMS WILL LIKELY DECREASE THROUGH THE NIGHT. AS FOR TEMPERATURES...MUCH ABOVE NORMAL CONDITIONS THE NEXT FEW DAYS AS WARM AND STRONG SOUTHERLY FLOW BECOMES ESTABLISHED TODAY. HIGHS LIKELY IN THE MID TO UPPER 70S BOTH TODAY AND TUESDAY. TUESDAY LOOKS TO BE THE WINDIEST OF THE NEXT SEVERAL DAYS AND EXPECT AT SOME POINT IN TIME A WIND ADVISORY WILL BE NEEDED. BEHIND THE WEAK COLD FRONT HIGHS STILL EXPECTED TO REMAIN ABOVE NORMAL...WITH HIGHS IN THE 60S TO LOWER 70S. && .AVIATION... WARM FRONT WILL PUSH ACROSS THE AREA THIS MORNING...SPARKING SCATTERED SHOWERS AND THUNDERSTORMS. SMALL HAIL EXPECTED WITH SOME STORMS...BUT STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. BEST CHANCES FOR THUNDERSTORMS TO REMAIN ALONG AND N OF THE SFC WARM FRONT...WHICH WILL BE OVER NE SD AND CNTRL MN BY THIS AFTERNOON. SFC WINDS FROM 130 TO 170 DEGREES AND INCREASING TO 15 TO 25 KTS THIS AFTERNOON. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Apr 12, 4:26 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 426 AM CDT MON APR 12 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 426 AM CDT MON APR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...ESPECIALLY EAST OF INTERSTATE 29. A FEW STORMS COULD PRODUCE HALF INCH HAIL AS WELL AS LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS SHOULD DEVELOP IN CENTRAL SOUTH DAKOTA TUESDAY AFTERNOON...THEN SPREAD EAST AT NIGHT. AS THE STORMS DEVELOP A FEW COULD BECOME SEVERE...MAINLY FROM THE JAMES VALLEY WEST...WITH WINDS GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 5:59 AM CDT | Severe Thunderstorm Warning | FSD | Murray, Nobles, Pipestone, Rock | 31 min |
| Apr 12, 7:47 AM CDT | Severe Thunderstorm Warning | FSD | Nobles | 28 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.